Georgia, 2006Lightning Strike in Georgia, May 14, 2006
May 14, 2006 · NWS TAE · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 14, 1:50 PM EST, 4 hours 40 minutes earlier.
Area forecast discussion, May 14, 1:50 PM EST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 PM EDT SUN MAY 14 2006
.SYNOPSIS...THE COLD FRONT WAS ANALYZED AT 06Z FROM NEAR AUGUSTA
GEORGIA SOUTHWEST TO NEAR MOBILE ALABAMA. A DEVELOPING LINE OF
THUNDERSTORMS AHEAD OF THE FRONT STRETCHED NE TO SW ACROSS MY CWA
FROM NEAR TIFTON GA TO FORT WALTON BEACH. WE HAVE BEEN BUSIER THAN
EXPECTED AND HAVE BEEN ISSUING WARNINGS ON SOME OF THESE STORMS.
&&
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT.
THE COLD FRONT IS FORECAST TO CONTINUE TO PRESS SOUTH AND EAST TODAY
WITH DRIER AIR FILTERING IN ON NORTHWEST WINDS IN ITS WAKE. WILL
BASE FIRST PERIOD POPS ON RADAR COVERAGE AT ZONE RELEASE. RIGHT NOW
IT APPEARS POPS WILL BE LOW ACROSS OUR ALABAMA AND NORTHERN TIER
GEORGIA ZONES TO AS HIGH AS LIKELY ACROSS THE PORTIONS OF THE
FLORIDA BIG BEND. MAY SEE A FEW LINGERING SHOWERS AND STORMS OVER
OUR EASTERNMOST ZONES TONIGHT...OTHERWISE NO POPS FOR REMAINING
ZONES. DRY FORECAST FOR TUESDAY WITH BELOW CLIMO TEMPS.
.LONG TERM...WEDNESDAY THROUGH SUNDAY NIGHT.
OVERALL UPPER PATTERN REMAINS UNCHANGED WITH RIDGING OUT WEST AND
TROUGHING IN THE EAST. AT THE SURFACE...WEAK HIGH PRESSURE WILL BE
CENTERED OVER THE GULF. A COLD FRONT WILL APPROACH FROM THE NORTH
OVER THE WEEKEND WITH A SLIGHT CHANCE OF RAIN RETURNING TO THE
REGION EITHER LATE SATURDAY OR SUNDAY. TEMPS WILL GRADUALLY WARM
EACH DAY WITH HIGHS REACHING THE UPPER 80S TO NEAR 90 FRIDAY AND
OVER THE WEEKEND.
&&
MARINE...WINDS WILL SHIFT FROM SW TO NW TODAY AS A COLD FRONT PUSHES
ACROSS THE WATERS. WILL SPLIT ZONE DUE TO TIMING DIFFERENCES. WINDS
MAY BRIEFLY REACH SCEC CRITERIA IN THE WAKE OF THE FRONT THIS
AFTERNOON AND TONIGHT BUT WILL HOLD AT 10 TO 15 KNOTS FOR NOW. NO
HEADLINE CRITERIA EXPECTED FOR THE REMAINDER OF THE PERIOD.
&&
.AVIATION....SCT TO NUMEROUS THUNDERSTORMS WILL MOVE FROM WEST TO
EAST ACROSS THE REGION THIS MORNING AND CONTINUE THIS AFTERNOON.
SOME OF THE HEAVIER STORMS WILL REDUCE CIGS/VSBY TO MVFR.
OTHERWISE... PREVAILING VFR CONDITIONS CAN BE EXPECTED AWAY FROM
STORMS. WINDS WILL SHIFT FROM SW TO NW AS A COLD FRONT PUSHES
THROUGH TODAY.
&&
.FIRE WEATHER...MARGINAL DURATIONS OF LOW RH OVER THE FL PANHANDLE
AND BIG BEND ON TUESDAY SO WILL KEEP THE WATCH IN PLACE. SIMILAR
CONDITIONS EXPECTED ON WEDNESDAY BUT WILL HOLD OFF ON A ISSUING A
WATCH.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 83 54 79 52/ 50 10 10 10
PANAMA CITY 81 59 78 60/ 30 10 10 10
DOTHAN 80 55 77 57/ 20 10 10 10
ALBANY 79 53 79 54/ 30 10 10 10
VALDOSTA 82 55 79 56/ 50 20 10 10
CROSS CITY 82 58 79 54/ 60 30 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH FOR ALL ZONES TUESDAY AFTERNOON DUE
TO MARGINAL DURATION OF LOW RH.
BARRYHazardous weather outlook, May 14, 4:11 AM EST, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
511 AM EDT SUN MAY 14 2006
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-151045-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
411 AM CDT SUN MAY 14 2006 /511 AM EDT SUN MAY 14 2006/
...SLIGHT RISK FOR SEVERE STORMS TODAY AND TONIGHT OVER SOUTHEAST
ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE EASTERN FLORIDA
PANHANDLE AND BIG BEND...
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE ADJACENT GULF OF
MEXICO WATERS.
.DAY ONE...TODAY AND TONIGHT.
THE STORM PREDICTION CENTER INDICATES A SLIGHT RISK FOR SEVERE
STORMS TODAY AND TONIGHT OVER THE ENTIRE TRI-STATE REGION. SHOWERS
AND THUNDERSTORMS WILL BE INCREASING IN COVERAGE AHEAD OF AN
APPROACHING COLD FRONT. SOME OF THE STORMS MAY BECOME SEVERE THIS
AFTERNOON AND CONTINUE INTO THE OVERNIGHT HOURS PRODUCING LARGE
HAIL AND DAMAGING WIND GUSTS. THERE IS ALSO A MODERATE RISK OF RIP
CURRENTS TODAY ALONG THE FLORIDA PANHANDLE BEACHES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE COLD FRONT
WILL SWEEP ACROSS THE AREA ON MONDAY WITH SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS. ALTHOUGH A THUNDERSTORM OR TWO MAY
BECOME SEVERE...ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT
THIS TIME. THERE WILL BE A MODERATE RISK OF RIP CURRENTS AGAIN ON
MONDAY ALONG THE FLORIDA PANHANDLE BEACHES. HAZARDOUS WEATHER IS
NOT EXPECTED FOR THE REMAINDER OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. SPOTTERS SHOULD BE
CONSIDERED ACTIVATED AT THE FIRST ISSUANCE OF A SEVERE THUNDERSTORM
OR TORNADO WATCH OR WARNING FOR OUR AREA.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEB SITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.
BARRY
In the hours before
Special weather statement, May 14, 5:11 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
611 PM EDT SUN MAY 14 2006
GAZ145-142245-
MITCHELL-
611 PM EDT SUN MAY 14 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MITCHELL COUNTY IN
SOUTHWEST GEORGIA...
* UNTIL 645 PM EDT
AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF CAMILLA...MOVING EAST AT 25 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
8-JAMSKI
Local storm report, May 14, 5:28 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
628 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 6 W ALBANY 31.58N 84.28W
05/14/2006 M1.00 INCH DOUGHERTY GA TRAINED SPOTTER
QUARTER SIZE HAIL COVERING THE GROUND.
&&
JAMSKILocal storm report, May 14, 5:37 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
637 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 3 NW ALBANY 31.61N 84.21W
05/14/2006 M0.88 INCH DOUGHERTY GA PUBLIC
NICKEL SIZE HAIL COMING DOWN AT A HEAVY RATE FOR 5-10
MINUTES NEAR U.S. HIGHWAY 82.
&&
JAMSKILocal storm report, May 14, 5:53 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
653 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 1 W ALBANY 31.58N 84.19W
05/14/2006 M1.25 INCH DOUGHERTY GA PUBLIC
QUARTER TO HALF DOLLAR SIZE HAIL COVERING THE GROUND FOR
10-12 MINUTES IN THE LAKE PARK SUBDIVISION.
&&
JAMSKISpecial weather statement, May 14, 6:03 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
703 PM EDT SUN MAY 14 2006
GAZ146-147-142330-
COLQUITT-COOK-
703 PM EDT SUN MAY 14 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COLQUITT AND COOK
COUNTIES IN SOUTH CENTRAL GEORGIA...
* UNTIL 730 PM EDT
AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORMAN PARK...OR 6 MILES EAST OF MOULTRIE...
MOVING EAST AT 35 MPH.
THIS STORM WILL BE NEAR...
SPARKS BY 720 PM EDT.
ADEL BY 725 PM EDT.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING WINDS TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
8-JAMSKI
Special weather statement, May 14, 6:04 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
704 PM EDT SUN MAY 14 2006
GAZ128-129-142345-
TIFT-TURNER-
704 PM EDT SUN MAY 14 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TIFT AND TURNER
COUNTIES...
* UNTIL 745 PM EDT
AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF TY TY...OR 9 MILES SOUTH OF
ASHBURN...MOVING EAST AT 40 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
14-MROCZKA
Lightning, Irwin
- When
- May 14, 6:30 PM EST
- Where
- Irwin County, Mystic
- Deaths
- 1 direct, 0 indirect
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.602, -83.276 (the zone’s center; the record gives no point)
A man was struck and killed by lightning outside his house. Reported by the Irwin County EMA.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Lightning, Irwin | 2006-05-14 | 40 | Male | Outside/Open Areas | Direct |
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in South Carolina, May 14, 2006$1.3 million · F2 · 1 event
- Flash Flood and Hail in Texas, May 14, 2006$1.6 million · 2.75 in hail · 10 events
- Tornado in South Carolina, May 14, 20061 injured · $400,000 · F1 · 1 event
- Hail in Louisiana, May 14, 2006$930,000 · 2.5 in hail · 3 events
- Hail in Georgia, May 14, 2006$1.0 million · 1.75 in hail · 1 event
- Tornado in South Carolina, May 14, 2006$250,000 · F1 · 1 event
- Flash Flooding and Hail in Texas, May 14, 20062 injured · $110,000 · 2.5 in hail · 19 events
- Tornadoes and Hail in North Carolina, May 14, 2006$85,000 · F1 · 12 events
- Tornado and Hail in Texas, May 14, 2006$200,000 · F0 · 8 events
- Hail and Damaging Winds in Texas, May 14, 2006$128,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Texas, May 14, 2006$200,000 · 1 in hail · 6 events
- Hail in Texas, May 14, 2006$200,000 · 2.5 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511689.